# SDR CA120213003

- Difficulty date: February 9, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC7102
- Aircraft time: 39,822 hours
- Engine: Pwa PT6A50
- Propeller: Hamstd 24PF305
- System (JASC): 2710 · Aileron Control System
- Part: Cable
- Part number: 72210066001
- Condition: Broken
- Location: Aileron Servo
- Part time: 2,272 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING PRE-FLIGHT INSPECTION OF THE ACFT, AFTER PULLING THE AILERON DISCONNECT HANDLES, IT WAS NOTICED THAT THE AILERON CONTROL WAS NOT ROTATING FULLY TO THE LT. MAINTENANCE INSPECTED AND COULD NOT REPRODUCE THE EFFECT UNTIL AFTER THEY OPERATED THE AUTO-PILOT.  IT WAS ALSO NOTED THAT THE AUTOPILOT WAS NOT WORKING. THIS LEAD MAINTENANCE TO SUSPECT THE PROBLEMS WAS WITH THE AILERON SERVO.  WHEN THE SERVO ACCESS PANEL WAS REMOVED IT WAS FOUND THAT THE BRIDLE CABLES WERE VERY LOOSE, SEVERELY DAMAGED AND TANGLED IN THE SERVO COUPLER DRIVE.  THE ENTANGLEMENT OF THE BRIDAL CABLE CAUSED THE UPPER CABLE, PN 72210066-001, TO BE WRAPPED MOSTLY AT THE INBD END OF THE SERVO COUPLER DRIVE, THIS LEAD TO THE CABLE CUTTING INTO THE STRUCTURE WORKING ITS WAY INBD FROM THE LIGHTING HOLE LOCATED BETWEEN THE SERVO AND THE 2 PULLEYS.  THIS ALSO ALLOWED THE UPPER CABLE TO COME IN CONTACT WITH THE BOLT AND BUSHING FOR THE LOWER CABLE PULLEY WEARING GROVES INTO THEM.  THE CABLE WAS SEVERELY FRAYED, STRETCHED AND BROKEN. IT IS UNCLEAR WHETHER THE CABLE BECAME FRAYED AND THE FRAYING CAUSED IT TO GET TANGLED IN THE SERVO DRIVE OR IF IT WAS IMPROPERLY WRAPPED IN THE DRIVE CAUSING IT TO GATHER AT THE INBD END OF THE DRIVE AND THE FRAYING WAS CAUSED BY THE CABLE RUBBING AND CUTTING INTO THE STRUCTURE, THE BOLT AND THE BUSHING.
